Tuesday, April 24, 2007

Confusion: my mistake.

Dear Readers,

A couple of folks have expressed confusion at what sent my weekend south.

The real answer is that we don't know. But the going hypothesis is that about 5% of the population has a severe pain reaction to the "dye" (not really a dye, but a chemical whose name I do not remember) that they use in an arthrogram. That could explain why the pain in my shoulder began on Friday and increased so dramatically. Or, it could have been a little bit of that, exacerbated by the "palpating" in Friday's appointment. Or it could have been the 15 cc of fluid that was injected into my already tender shoulder. Or some combination of the three. Or there could be an infection in the joint, but that does not look likely, since my temperature is remaining very steady at normal, and the pain is going away instead of increasing.

What I do know is that the pain that came on this weekend was not caused by sports, since I have not done any since the needlefest on Thursday.

And what else I know is that this pain makes me nostalgic for the soreness I had before the test. You know, the pain that led me to get the test? Won't it be grand to get back to that point?

Again, sorry for the confusion.

Yours truly,
Isis

3 comments:

MartyTheFool said...

Isis!

No need to apologize, I am just worried about you. I know what it's like to 'do not'. Your in pain, and I feel it for you.

I just want you more better.....

Even back to Pre-Friday better.....

Keep us updated please?

++++++vibes+++++++++

M-

Joe said...

C'mon, I wanted to see some more crazy, narcotic-influenced posts. Scotch-influenced posts would be acceptable too.

Pem said...

I had a dye xray of my knee years ago and could hardly walk up stairs the following day. It wasn't as bad as yours and I assumed it was a normal reaction. I was really angry at the orthopedist for not warning me, particularly as I was teaching in a building without an elevator so it made it extremely difficult to work the next day.